Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 46, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 17, 2015, 7:13 PM EDT for Alcona County, Alpena County, Michigan. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2015, 7:13 PM EDT (23:13 UTC)
- Expired
- Aug 17, 2015, 7:30 PM EDT
- In force
- 17 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Alcona County, MI, Alpena County, MI
The radar
The NCL Michigan radar (KAPX), 107 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 11.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
078
WUUS53 KAPX 172313
SVRAPX
MIC001-007-172345-
/O.NEW.KAPX.SV.W.0046.150817T2313Z-150817T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
713 PM EDT MON AUG 17 2015
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALCONA COUNTY IN NORTHERN MICHIGAN...
SOUTHEASTERN ALPENA COUNTY IN NORTHERN MICHIGAN...
* UNTIL 745 PM EDT
* AT 712 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOST LAKE
WOODS...OR 8 MILES SOUTH OF OSSINEKE...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OSSINEKE...BLACK RIVER...SPRUCE...LOST LAKE WOODS AND NEGWEGON
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4474 8342 4482 8350 4492 8341 4489 8335
4489 8334 4491 8333 4489 8333 4488 8331
4485 8332 4481 8329 4475 8330
TIME...MOT...LOC 2312Z 233DEG 8KT 4479 8343
HAIL...0.88IN
WIND...60MPH
$$
JPB2 follow-up statements
937
WWUS53 KAPX 172322
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
722 PM EDT MON AUG 17 2015
MIC001-007-172345-
/O.CON.KAPX.SV.W.0046.000000T0000Z-150817T2345Z/
ALCONA MI-ALPENA MI-
722 PM EDT MON AUG 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHEASTERN ALCONA AND SOUTH CENTRAL ALPENA COUNTIES...
AT 722 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLACK RIVER...
OR 7 MILES SOUTHEAST OF OSSINEKE...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OSSINEKE...BLACK RIVER...NEGWEGON STATE PARK AND LOST LAKE WOODS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4475 8335 4485 8347 4492 8341 4489 8335
4489 8334 4491 8333 4489 8333 4488 8331
4485 8332 4481 8329 4475 8330
TIME...MOT...LOC 2322Z 244DEG 16KT 4481 8334
HAIL...0.88IN
WIND...60MPH
$$
JPB710
WWUS53 KAPX 172330
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
730 PM EDT MON AUG 17 2015
MIC001-007-172340-
/O.CAN.KAPX.SV.W.0046.000000T0000Z-150817T2345Z/
ALCONA MI-ALPENA MI-
730 PM EDT MON AUG 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALCONA AND SOUTH
CENTRAL ALPENA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT INTO LAKE HURON.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4475 8335 4485 8347 4492 8341 4489 8335
4489 8334 4491 8333 4489 8333 4488 8331
4485 8332 4481 8329 4475 8330
TIME...MOT...LOC 2328Z 233DEG 8KT 4482 8332
$$
JPBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:31 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 17, 3:31 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 331 PM EDT MON AUG 17 2015 .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 323 PM EDT MON AUG 17 2015 PRIMARY FORECAST CHALLENGES: SHOWER/TSTM CHANCES AND POTENTIAL FOG DEVELOPMENT OVERNIGHT. UPSTREAM AMPLIFICATION OF A MORE BROAD TROUGH WILL CONTINUE OVER THE NORTHERN ROCKIES AND INTO THE NORTHERN PLAINS...EFFECTIVELY PUSHING AN ELONGATED VORT MAXIMUM FROM CENTRAL WISCONSIN INTO THE NORTHERN LAKES BY EVENING...TIED TO CONTINUED UPPER JET DYNAMICS JUST CLIPPING THE U.P. BY EVENING. THAT SETUP SHOULD WORK TOGETHER WITH A BAND OF DEEPER MOISTURE TO BRING ANOTHER BOUT OF SHOWERS THROUGH EASTERN UPPER INTO EARLY EVENING. NO THUNDER THREAT UP NORTH WITH BASICALLY NIL INSTABILITY IN THE POST-FRONTAL ENVIRONMENT. OVER NORTHERN LOWER INTO THIS EVENING...MUCH MORE CONVOLUTED AND LOW CONFIDENCE FORECAST. MAY HAVE SOME RESIDUAL DIURNAL CONVECTION ONGOING INTO EARLY EVENING OVER PARTS OF THE AREA...MOST LIKELY NORTHEAST LOWER ENHANCED BY LOCALIZED CONVERGENCE. BIG WILDCARD IS THE EVENTUAL EVOLUTION OF ACTIVITY OVER SOUTHEAST WISCONSIN WHICH WILL DRIFT ACROSS THE LAKE AND TOWARD PARTS OF NORTHWEST LOWER THIS EVENING...LIKELY WEAKENING AS IT PUSHES INTO OUR AREA. WILL TREND THE FORECAST TO SHOW AT LEAST SOME OF THIS PRECIPITATION REACHING WESTERN PARTS OF THE AREA AFTER SUNSET...WITH MOST OF THIS ACTIVITY DISSIPATING BEFORE MIDNIGHT AS INSTABILITY WANES. OVERNIGHT...FRONT REMAINS QUASI-STATIONARY /ALTHOUGH POSSIBLY WITH A SLIGHT NORTHWARD JOG/ ACROSS SOUTHERN PARTS OF THE AREA. DIFFICULT TO PINPOINT ANY SPECIFIC LOCATION FOR PRECIPITATION AS AIRMASS REMAINS PRIMED FOR ADDITIONAL SHOWERS/TSTMS ALONG AND NORTH OF THE BOUNDARY. WIDESPREAD FOG DEVELOPING LATE THIS EVENING AND OVERNIGHT IN THE SHALLOW MOIST POST-FRONTAL AIRMASS. ANOTHER WARM AND STICKY NIGHT ACROSS THE AREA...WITH LOWS GENERALLY IN THE 60S AND HIGH HUMIDITY. && .SHORT TERM...(TUESDAY THROUGH THURSDAY) ISSUED AT 323 PM EDT MON AUG 17 2015 HIGH IMPACT WEATHER POTENTIAL: RISK FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY. SOME OF THE STORMS MAY BE SEVERE ON WEDNESDAY. PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: SLOW-MOVING SURFACE FRONT OVER NORTHERN LOWER MICHIGAN WILL CONTINUE TO HELP FOCUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION TUESDAY. THE FRONT WILL DRIFT BACK NORTHWARD TUESDAY NIGHT AND WEDNESDAY AS AN UNSEASONABLY STRONG AREA OF LOW PRESSURE MOVES NE TOWARD WRN LAKE SUPERIOR. THIS WILL SET THE STAGE FOR ADDITIONAL SHOWERS AND STORMS. GENERALLY DRIER AND COOLER AIR WILL OVERSPREAD THE REGION BY THURSDAY. TUESDAY AND TUESDAY NIGHT...THOUGH MODELS DIFFER SLIGHTLY REGARDING PLACEMENT...THEY DO AGREE THAT AFOREMENTIONED STATIONARY FRONT WILL EXTEND SW TO NE ACROSS NORTHERN LOWER MICHIGAN EARLY TUESDAY. WITH FRONT PARALLELING UPPER FLOW /AND IN THE ABSENCE OF SHARPLY COOLER AIR TO THE NORTH/ SAID FRONT WILL HOLD STEADY AND PROVIDE FOCUS FOR CONVECTION THROUGHOUT THE DAY - THOUGH MAINLY IN THE AFTERNOON. THE POTENTIAL FOR LAKE BREEZES /THANKS TO WEAK SYNOPTIC FLOW/ WILL HELP FURTHER PROMOTE LOW LEVEL CONVERGENCE ACROSS ESPECIALLY INTERIOR PARTS OF NRN LOWER BY MIDDAY. THAT SAID...PWAT/S AROUND 1.5 IN AND H8 TD/S AROUND +13C WILL PROVIDE SUFFICIENT MOISTURE FOR SOME SHOWERS AND STORMS...THOUGH AFTERNOON MLCAPES PEAK ONLY AROUND 500 J/KG. SHOWERS AND SCATTERED STORMS WILL LINGER INTO TUESDAY NIGHT WITH WEAKENING FRONT STILL IN CLOSE PROXIMITY. WITH WEAK WIND FIELDS AND MEAGER INSTABILITY...SEVERE STORMS UNLIKELY BOTH TUESDAY AND TUESDAY EVENING. HOWEVER...AS UPSTREAM SURFACE LOW STRENGTHENS TUESDAY NIGHT AND DRAWS A BIT CLOSER...SSW LLJ WILL STRENGTHEN OVER THE WRN GREAT LAKES LATE TUESDAY NIGHT...AND THIS MAY ALLOW SOME STRONGER /BUT LARGELY ELEVATED AND NON-SEVERE/ STORMS TO RUMBLE INTO THE REGION AFTER MIDNIGHT. WEDNESDAY...STRONG SURFACE LOW OVER NW WI WILL MOVE INTO LAKE SUPERIOR BY LATE IN THE DAY...AS IT/S ASSOCIATED COLD FRONT /INITIALLY OVER WI/ PUSHES INTO LOWER MI DURING THE DAY. IMPRESSIVE UPPER TROUGH OVER THE WRN GREAT LAKES WILL PROVIDE LARGE SCALE FORCING FOR ASCENT...AS H5 WINDS INCREASE TO 45-50 KTS BY LATE AFTERNOON. MANY INGREDIENTS FOR SEVERE THUNDERSTORMS WILL BE IN PLACE /PER CURRENT SPC DAY THREE OUTLOOK/. WITH FAVORABLE TIMING OF FRONTAL PASSAGE...ABILITY TO DESTABILIZE GIVEN PROSPECTS FOR SOME MORNING CONVECTION WILL BE KEY TO SEVERE WEATHER /NO SURPRISE/. AT THIS TIME...MODELS SUGGEST A FAVORABLE WINDOW DURING THE AFTERNOON WHEN CAPES IN PRE-FRONTAL AIR MASS RISE TO AROUND 1K J/KG. STRAIGHT LINE WIND DAMAGE AND EVEN A FEW TORNADOES NOT OUT OF THE QUESTION. THAT SAID...SEVERAL FACTORS/DETAILS STILL NEED TO COME TOGETHER FOR SEVERE WEATHER. STAY TUNED. WEDNESDAY NIGHT AND THURSDAY...DEPENDING ON TIMING OF FRONT...STORMS MAY LINGER INTO WEDNESDAY EVENING OVER ERN AREAS. THEREAFTER...A COOLER AIR MASS WILL OVERSPREAD THE REGION. WITH UPPER TROUGH OVER THE THE REGION...THERE WILL BE A CHANCE FOR SHOWERS OVER ERN UPPER AND FAR NRN LOWER WEDNESDAY NIGHT /ALL AREAS/ AND INTO THURSDAY /NRN AREAS/. HIGHS THURSDAY WILL RANGE FROM THE LOWER 60S FAR N TO THE LOWER 70S SOUTH. && .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 323 PM EDT MON AUG 17 2015 THURSDAY EVENING THE 500MB PATTERN STARTS TO SWITCH TO A MORE ZONAL FLOW AS A SURFACE HIGH PRESSURE BUILDS INTO THE AREA. THIS PATTERN IS EXPECTED TO LAST UP UNTIL SUNDAY MORNING AS ANOTHER UPPER LEVEL DISTURBANCE...ASSOCIATED WITH A SURFACE LOW MOVING THROUGH CENTRAL CANADA...PUSHES THROUGH THE AREA. THE TIMING OF THE COLD FRONT THAT IS CONNECTED TO THE SURFACE LOW IS STILL UP IN THE AIR RIGHT NOW AS THE MODELS DIFFER ON THE TIMING BY NEARLY TWENTY-FOUR HOURS. THIS IS TO BE EXPECTED SINCE THE DISTURBANCE IS CURRENTLY OVER ALASKA. WILL CONTINUE TO HAVE PRECIPITATION AND THUNDER IN THE FORECAST AREA STARTING SATURDAY EVENING INTO MONDAY. TEMPERATURES ARE EXPECTED TO RISE INTO THE HIGH 70S TO LOW 80S FOR SATURDAY...BUT WILL DROP BACK DOWN TO LOW 70S AFTER THE FRONTAL PASSAGE FOR THE REMAINDER OF THE FORECAST PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 103 PM EDT MON AUG 17 2015 A COLD FRONT WILL SLOWLY SLIP ACROSS NORTHERN LOWER MI THIS AFTERNOON...STALLING OUT NEAR SAGINAW BAY TOWARD MIDNIGHT. A STRAY SHRA/TSRA WILL BE POSSIBLE BEHIND THE FRONT...WITH BETTER CHANCES LATE THIS AFTERNOON INTO THIS EVENING. AFTER SUNSET...STRATUS/FOG IS EXPECTED TO FORM IN THE SOMEWHAT COOLER AIR BEHIND THE FRONT. MVFR TO IFR CONDITIONS WILL DEVELOP...ESPECIALLY OVERNIGHT INTO EARLY TUESDAY MORNING. CIGS WILL SLOWLY LIFT TUESDAY MORNING WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS POSSIBLE. WINDS GENERALLY LIGHT THROUGH THE PERIOD. && .MARINE... ISSUED AT 323 PM EDT MON AUG 17 2015 A COLD FRONT WILL STALL OUT ACROSS NORTHERN LOWER MICHIGAN TONIGHT AND REMAIN QUASI-STATIONARY THROUGH MIDWEEK WITH SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. FOG WILL DEVELOP LATE TONIGHT INTO TUESDAY MORNING. GENERALLY LIGHT WINDS THROUGH TUESDAY WITH NO MARINE HEADLINES EXPECTED. A STRONGER STORM SYSTEM WILL BRING STRONGER WINDS AND THE POTENTIAL FOR MARINE HEADLINES FOR MIDWEEK...ALONG WITH A BETTER CHANCE OF THUNDERSTORMS. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...KEYSOR SHORT TERM...SMITH LONG TERM...TJL/TKT AVIATION...KEYSOR MARINE...KEYSOR
Hazardous weather outlook, Aug 17, 3:42 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 342 PM EDT MON AUG 17 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-181945- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 342 PM EDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. EXPECT SCATTERED THUNDERSTORMS THIS EVENING...MOST NUMEROUS SOUTH OF A LINE FROM CADILLAC TO GAYLORD TO ROGERS CITY. A FEW STRONG STORMS ARE POSSIBLE THIS EVENING...PRODUCING BRIEF GUSTY WINDS. SEVERE STORMS ARE UNLIKELY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN LOWER MICHIGAN OVERNIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS ALL OF NORTHERN MICHIGAN TUESDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. SEE WWW.SPC.NOAA.GOV FOR ADDITIONAL DETAILS. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT RAINFALL AMOUNTS AT ANY TIME. THOSE REPORTS CAN BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && WEATHER.GOV/GAYLORD JK
In the hours before
Special weather statement, Aug 17, 3:58 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
358 PM EDT MON AUG 17 2015
MIZ018-023-024-172045-
ALPENA-PRESQUE ISLE-MONTMORENCY-
358 PM EDT MON AUG 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PRESQUE
ISLE...ALPENA AND NORTHEASTERN MONTMORENCY COUNTIES...
AT 357 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HAWKS TO NEAR FLETCHER POND...AND MOVING EAST AT
30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE... ALPENA...ROGERS CITY...OSSINEKE...
LACHINE...POSEN.
LAT...LON 4508 8338 4505 8344 4501 8343 4500 8347
4498 8344 4499 8341 4494 8344 4494 8400
4537 8400 4542 8380 4535 8360 4534 8349
4536 8350 4527 8338 4525 8342 4519 8338
4519 8332 4518 8337 4514 8331 4503 8331
TIME...MOT...LOC 1957Z 257DEG 24KT 4531 8394 4498 8394
JPBSpecial weather statement, Aug 17, 5:41 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
541 PM EDT MON AUG 17 2015
MIZ017-018-172230-
PRESQUE ISLE-CHEBOYGAN-
541 PM EDT MON AUG 17 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHEBOYGAN AND
SOUTHWESTERN PRESQUE ISLE COUNTIES...
AT 541 PM EDT...A STRONG THUNDERSTORM WAS NEAR TOWER...OR NEAR
ONAWAY...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ONAWAY...OCQUEOC...MILLERSBURG...ONAWAY STATE PARK...HURON BEACH...
BISMA TOWNSHIP...ALLIS TOWNSHIP...TOWER...SILVER LAKE AND PIGEON
RIVER STATE FOREST.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4524 8388 4520 8430 4520 8435 4536 8442
4556 8414 4551 8411 4550 8409
TIME...MOT...LOC 2141Z 254DEG 13KT 4530 8429
JPBSpecial weather statement, Aug 17, 5:59 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
559 PM EDT MON AUG 17 2015
MIZ020-025-172245-
BENZIE-LEELANAU-
559 PM EDT MON AUG 17 2015
...A STRONG THUNDERSTORM WILL AFFECT BENZIE AND SOUTH CENTRAL
LEELANAU COUNTIES...
AT 558 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF
FRANKFORT...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKFORT...EMPIRE...BEULAH...BENZONIA...ELBERTA...HONOR...LAKE
ANN.
LAT...LON 4471 8619 4474 8616 4474 8611 4477 8607
4485 8607 4490 8594 4472 8582 4461 8582
4453 8622 4458 8622 4465 8626 4469 8626
TIME...MOT...LOC 2158Z 246DEG 26KT 4462 8640
JPBSpecial weather statement, Aug 17, 6:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
653 PM EDT MON AUG 17 2015
MIZ025>027-031>033-172330-
MANISTEE-WEXFORD-BENZIE-GRAND TRAVERSE-MISSAUKEE-KALKASKA-
653 PM EDT MON AUG 17 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BENZIE...NORTHERN
WEXFORD...SOUTHWESTERN KALKASKA...NORTHWESTERN MISSAUKEE...SOUTHERN
GRAND TRAVERSE AND NORTHEASTERN MANISTEE COUNTIES...
AT 653 PM EDT...A STRONG THUNDERSTORM WAS OVER BUCKLEY...OR 12 MILES
EAST OF THOMPSONVILLE...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSLEY...SHERMAN...BUCKLEY...FIFE LAKE...MESICK...SPIDER LAKE AND
HANNAH.
LAT...LON 4452 8582 4474 8548 4458 8533 4449 8533
4440 8572 4451 8584 4451 8582
TIME...MOT...LOC 2253Z 236DEG 15KT 4449 8569
JPBSpecial weather statement, Aug 17, 7:06 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
706 PM EDT MON AUG 17 2015
MIZ018-021>024-026>030-032>036-180030-
OGEMAW-ALCONA-CRAWFORD-OSCODA-WEXFORD-IOSCO-ROSCOMMON-OTSEGO-
MONTMORENCY-MISSAUKEE-KALKASKA-ALPENA-ANTRIM-PRESQUE ISLE-GRAND
TRAVERSE-
706 PM EDT MON AUG 17 2015
...SCATTERED STRONG THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN
THIS EVENING...
AT 704 PM EDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS
DEVELOPING ACROSS NORTHERN LOWER MICHIGAN AND TRACKING NORTHEAST
AROUND 30 MPH. THESE STORSM WILL BE CAPABLE OF PRODUCING BRIEF WIND
GUSTS IN EXCESS OF 40 MPH...PEA SIZE HAIL...AND FREQUENT LIGHTNING.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE UNTIL STORMS PASS.
LAT...LON 4504 8345 4471 8327 4433 8333 4416 8357
4417 8582 4477 8582 4477 8560 4499 8548
4496 8547 4475 8555 4477 8550 4520 8538
4512 8494 4520 8425 4562 8425 4550 8410
4534 8349 4536 8350 4504 8320
TIME...MOT...LOC 2304Z 214DEG 25KT 4483 8452
JPBThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 12:32 AM EDT | Special Weather Statement | APX | Mackinac | 28 min |
| Aug 17, 3:58 PM EDT | Special Weather Statement | APX | Presque Isle | 47 min |
| Aug 17, 4:40 PM EDT | Special Marine Warning | APX | 35 min | |
| Aug 17, 5:04 PM EDT | Special Marine Warning | APX | 86 min | |
| Aug 17, 5:15 PM EDT | Special Marine Warning | APX | 60 min | |
| Aug 17, 5:41 PM EDT | Special Weather Statement | APX | Cheboygan | 49 min |
| Aug 17, 5:59 PM EDT | Special Weather Statement | APX | Benzie | 46 min |
| Aug 17, 6:31 PM EDT | Special Marine Warning | APX | 44 min | |
| Aug 17, 6:53 PM EDT | Special Weather Statement | APX | Grand Traverse | 37 min |
| Aug 17, 7:06 PM EDT | Special Weather Statement | APX | Alcona, Alpena, Antrim, Crawford, Grand Traverse, Iosco and 9 more | 84 min |
| Aug 17, 7:15 PM EDT | Special Marine Warning | APX | 60 min | |
| Aug 17, 7:19 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Montmorency, Oscoda, Otsego | 26 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.